MAUDE Adverse Event Report: ETHICON INC. ETHICON PHYSIOMESH OPEN 10 X 10CM; MESH, SURGICAL, POLYMERIC

ETHICON INC. ETHICON PHYSIOMESH OPEN 10 X 10CM; MESH, SURGICAL, POLYMERIC
Model Number OPHY1010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Fistula (1862); Unspecified Infection (1930); Perforation (2001)
Type of Reportable Event Death
Additional Manufacturer Narrative
To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported by an attorney that the patient underwent a hernia repair surgery on (b)(6) 2016 and two mesh products were implanted.It was reported that the patient underwent small bowel resection on (b)(6) 2020 during which the surgeon noted small bowel was damaged when he had to remove those areas of small bowel that had become plastered to the underside of the product.Adhesions were extensive with lots of small bowel plastered to the underside of the previously placed mesh.It was reported that the patient sustained an infection and enterocutaneous fistula from this surgery.It was reported that the patient underwent several additional surgeries to repair a small bowel perforation and the fistula, which required additional small bowel resection.It was reported that the patient died.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 03/16/2023.Additional information: d6.Additional b5 narrative: : it was reported that the death was a result of the mesh implant.
 
Additional Manufacturer Narrative
Date sent to the fda: 03/14/2023.Additional b5 narrative: it was reported that the death was a result of the mesh implant.

Brand Name
ETHICON PHYSIOMESH OPEN 10 X 10CM
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
p.o. box 1409
norderstedt D2284 1
GM   D22841
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16142513
Report Number2210968-2023-00282
Device Sequence Number6529473
Product Code FTL
UDI-Device Identifier10705031233171
UDI-Public10705031233171
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K141560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOPHY1010
Device Catalogue NumberOPHY1010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer03/14/2023
03/15/2023
Initial Report FDA Received Date01/11/2023
Supplement Report FDA Received Date03/14/2023
03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexMale